# SDR CA970410001

- Difficulty date: April 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Engine: Lyc AEIO360A1B6
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Valve Drain
- Part number: L24271000000
- Condition: Broken Nut
- Location: Eng Oil
- Part time: 1,007 hours
- Component: Moravn
- Stage of operation: TX
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER FLIGHT THE PILOT NOTICED OIL DRIPPING FROM THE ENGINE COWL. INSPECTION FOUND THE SLUDGE DRAIN VALVE ASSEMBLY SEAL RETAINING NUT BROKEN ALLOWING THE CONTROL SHAFT ASSEMBLY TO DROP OUT OF THE SLUDGE DRAIN VALVE ASSEMBLY RESULTING IN LOSS OF ENGINE OIL. THERE WAS ONLY 3.5 LITERS REMAINING IN THE SYSTEM, WHICH HOLDS 7 LITERS. THE SEAL RETAINING NUT IS SECURED BY STAKING IN THREE SPOTS. IT IS THOUGHT THAT THE NUT FRACTURED AS A RESULT OF THE STAKING PROCESS. THE SUBMITTER SUGGESTS THAT OTHER Z242 AIRCRAFT BE INSPECTED TO ENSURE THE STAKING PROCESS IS PROPERLY CARRIED OUT.
